Levaquin User Reviews

Levaquin - User Reviews

Levaquin User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Levaquin sorted by most helpful. Patient Discussions FAQs


Comment from: GLEOM, 35-44 on Treatment for less than 1 month (Patient) Published: June 26

I am a 36 year-old woman who was prescribed a relatively low dose of Levaquin four years ago due to a MRSA infection and didn't suffer many side effects. However, recently I was given a 750 mg. dose to be taken over five days post gall bladder surgery to clear up a possible infection. On the first day, I had severe nausea and insomnia. By the second day, I had excrutiating pain in my left knee (not realizing that could be related) and by the third day had weakness in my limbs and felt disoriented. The day after my last dose, I ended up being rushed to the hospital in an ambulance, as I woke from a sound sleep feeling as if an elephant was sitting on my chest. I had cold sweats, couldn't breath and was in excrutiating pain. After cardiac and pulmonary diagnostics were done, nothing was found. I asked both the EMTs and the ER physician if they thought it might be the Levaquin to which they replied "no". The physician sent me home stating that it was likely that I had a severe muscle spasm or reflux attack. I've never had a reflux problem and wasn't happy with this diagnosis. In my heart, I felt like it was the drug. When I researched Levaquin further, I realized that in fact it definitely was the culprit. It's been four days since I took my last dose and I still have awful pain in my left knee, severe anxiety that has made handling my small children very difficult, overall feelings of disorientation, fatigue and headaches. I am embarking on a detox to try and get this out of my system and would NEVER recommend anyone take this drug. What pharmaceutical companies get away with is criminal.

Related Reading: MRSA | insomnia

Comment from: jqixfe8n, 65-74 Female on Treatment for less than 1 month (Patient) Published: March 30

Prescribed Levaquin and prednisone for a MRSA infection of the sinus two years ago. Developed severe pain in feet, shoulders and knees. After a month pain bergan in wrists and hands. Two years later still have pain in the feet and hands, just not as severe as in the first few months after begining treatment. Don't think it will ever go away.

Comment from: 25-34 on Treatment for less than 1 month (Patient) Published: May 01

I was given this medication to combat a severe sinus infection. I was aware of the potential complications and side effects; however, I never anticipated to experience any given my age (26)and general tolerance for medication. I was wrong. After reading the other posts, I am thankful I discontinued this medicine after only 1 dose. The docter said it should take longer to expericence any side effects, but I felt them almost immediately. I had pain in my Achilles and joints, could not sleep, woke up drenched in sweat, and had difficulty breathing. It was so abnormal that I called my doctor the next morning and switched to Amoxicillin which yielded better results thus far.

Related Reading: Amoxicillin

Comment from: JenniferParks1978, 25-34 on Treatment for less than 1 month Published: June 07

Do some EXTENSIVE research on this medication. Go to Google.com and type in "Levaquin lawsuit" -- this medicine is HORRIBLE. It can lead to peripheral neuropathy, tendonitis and ruptured tendons. This medicine is NOT to be prescribed to anyone with a brain tumor or any central nervous system disorder. Physicians and pharmacists are not aware (or do not care... you know... those oh so important pharmaceutical reps pawning their dangerous drugs off on everyone as long as they make a buck) because I am in SHOCK that my Mother's IDIOT doctor prescribed this to her, as he knows she already HAS neuropathy and an arachnoid cyst in her brain. She now has tendonitis so bad she can not walk. Some of these effects are irreversible. Speak with your doctor after doing your research and PLEASE for your sake, ask him/her to switch you to another family of antibiotics. (Cipro is also in this same family of antibiotics.) I'm very serious. PLEASE PLEASE do your research before continuing this drug. I am disgusted by the lack of knowledge that doctors / pharmacists have of this family of antibiotics. Now I'm watching my Mom go down hill, after a one week course of this evil medication, and it kills me.

Related Reading: peripheral neuropathy | tumor | SHOCK

Comment from: sejinpain, 45-54 on Treatment for less than 1 month (Patient) Published: July 31

I Am Into My 4th Month Of Suffering It started off with one sinus surgery which led to another. After 7 different anitbiotics and 2 surgeons I received Levaquin. Never again, two days into a 14 day treatment I felt like I had been hit by a bus. I kept taking it since it did appear to be helping the infection which I had suffered from since Nov 09. I took 7 days worth before I saw my ENT and he said to stop taking it. I was referred to an Arthritis Dr and am now on antinflamitories and narcodics for the pain. They help about 50% of the pain. My life has been changed forever. I wake up and am so sore and stiff for the first 4 to 5 hours I can't even walk normal. My big toes are numb, my ankles, knees and hips ache. The muscles in my legs are continually sore. My low back and neck hurt constantly. My shoulders, elbows, wrists and fingers are killing me. I have a constant ringing in my ears. I used to read books in bed and now I can hardly hold them. I used to twirl my hair for hours on end and can now only do it for 10 to 20 seconds. The most painful thing I can do is drive, which used to be my freedom for escape. I have a standing desk at work and even with all the drugs it is all I can do to make it through the day. I am getting in trouble at work because sometimes I am "crabby". I miss way more work that I used to so that is not making anyone happy. I can't lose my job since I am the sole support for my family (my disabled sister & I). I have been on my own since I was 17 and now I feel like I am going to lose my life. Does anyone know of any help available out there? Any cures? Any hope?

Related Reading: Arthritis


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations